MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 29417
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter broke.A renegade catheter was selected for a prostatic artery embolization (pae) procedure.The patient had very difficult anatomy; it was very angulated and stenosed.During the procedure, after an attempt of a dyna ct over the high pressure syringe, an overview series was made.While injecting, 3 ml of contrast was injected with a 3ml syringe from hand.When the wire went through the catheter, the catheter split.When the catheter was pulled out, it was noted to be split into two parts.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a renegade fiber braided micro-catheter with a guidewire in the device.The device was analyzed as received.The device showed no kinks on the shaft.The device showed damage in the form of the guidewire perforating the side of the catheter shaft.The perforation was approximately 11cm from the tip.The shaft wall was perforated by the guidewire.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint was not confirmed for a split or break.An image of the complaint device was also returned and reviewed.The image is difficult to analyze due to the angle and the quality of the image.It does show that the guidewire is protruding from the shaft of the catheter.

Brand Name
RENEGADE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8428100
Report Number2134265-2019-02196
Device Sequence Number239919
Product Code KRA
UDI-Device Identifier08714729235118
UDI-Public08714729235118
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2021
Device Model Number29417
Device Catalogue Number29417
Device Lot Number0022094172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1